MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-038
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
Related manufacturer reference number: (b)(4).On (b)(6) 2020 decided to implant a 24mm ampaltzer septal occluder.The device ended up being too small for the defect and the physician decided to use a 36mm.When the physician unsheathed the left disc the device formed a cobra shape.The physician then re-sheathed the device and removed it from the patient's body.The physician decided to use the 38mm and unsheathed the right disc during the procedure and the disc form cobra shape.The physician then removed the device from the patient's body and the procedure was aborted.
 
Additional Manufacturer Narrative
An event of an amplatzer septal occluder deploying in a cobra deformation was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis; however, one photo was received for analysis.Based solely on the aforementioned photo, it appeared to show an occluder deployed in a cobra deformation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10602839
Report Number2135147-2020-00422
Device Sequence Number16907841
Product Code MLV
UDI-Device Identifier00811806010267
UDI-Public00811806010267
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number9-ASD-038
Device Catalogue Number9-ASD-038
Device Lot Number7058039
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
24MM AMPALTZER SEPTAL OCCLUDER; 36MM AMMPLTZER SEPTAL OCCLUDER